Side effects of Florinef

Discussion in 'Fibromyalgia Main Forum' started by Michelle_NZ, Apr 26, 2006.

  1. Michelle_NZ

    Michelle_NZ New Member

    Hi folks

    My Dr has prescribed Florinef to me today for low BP. I'm a little worried about some of the potential side effects - specifically the headaches and the weight gain.

    I'm keen to hear from people that have tried it - did it work for your low BP? Did you gain weight / stay the same? Did you get headaches? I have enough problems without these adding to them!

    Many thanks everyone
    Michelle
  2. Dlebbole

    Dlebbole New Member

    Hi Michelle, I have been taking it for about a year. I am taking a very small dose. I break up a .1 mg in half and take that. When I began taking it, I was extremely thirsty all the time, drank 4 16 oz of water in the night and of course was up in the bathroom too.

    It helped most with the thirst sensation. But I also began sleeping through the night, which was very nice. When I started I was 10 lb. underweight and it did help with that. I didn't notice any headaches, but again, my dose is very low.

    Oddly, my BP is still as low as ever. diane
  3. bossco

    bossco New Member

    I was on it for a couple of years, had no improvement with it and eventually went off of it. Oddly now years later, am being treated for high blood pressure. I had weght gain from the intial onset of cfs, but didn't notice more from the florinef, nor did it change the already existig headaches. ....some research shows florinef isn't the answer they were looking for in treating low b.p. good luck
  4. Dlebbole

    Dlebbole New Member

    Studies do show that florinef isn't the "answer." But for me, it really helped with that desperate thirst I was having. Of course I was tested for diabetes insipidus and was negative. When I was on chemo for cancer I suffered so much from dehydration. The only time I felt hydrated was when I took an IV treatment.

    During the past few months, the thirst has returned. I think that the florinef, like every other thing I've ever tried, has helped but may be losing its effectiveness. But what a nice year or so it was in respect to thirst. Worth it. Diane
  5. Michelle_NZ

    Michelle_NZ New Member

    I have a CFS specialist I see, but she is not keen to prescribe lots of drugs. I really have to persist to get sleeping pills or pain meds.

    We dont have XYREM in this country (you can find illegally sold as GHB however). I was really keen to get my hands on some of this, but no can do.

    What she has prescribed for me are the following"
    - Nortryptiline (for sleep)
    - Florinef (still havent decided whether to take it or not)
    - Panadeine (aches, pain)
    - Vit B injections

    My GP has presecribed:
    - Imovane (for sleep)
    - Melatonin for sleep
    - Paradex (headaches)
    - Metamide (nausea)

    There are other things I have asked about but not been given. THe CFS specialist tells me that the only 2 supplements proven to help CFS are Omega fish oils, and Vit B injections.

    I have found that for fatiuge / malaise nothing really helps - I just need to rest and wait for it to pass. THe headahces are horrible, but the pain meds hardly do anything.

    What are you taking?

    Thanks everyone else for your comments.
    Michelle
  6. Michelle_NZ

    Michelle_NZ New Member

    You mentioned you are depressed? Are you taking anything for it?

    I've also been depressed, but after some scary experiences last year trying Aropax and Effexor (both made me VERY sick, and I think taking the Effexor started my relapse) I know I cant take SSRIs.

    I've upped my Nortriptyline dose to AD levels as it seesm I can tolerate that med quite well - not sure how much good it does though.

    How long do your CFS bad patches last? Or are you sick every day?

    Take care
    Michelle
  7. Michelle_NZ

    Michelle_NZ New Member

    Self bump :)

    Has anyone else tried this drug? I'm really concerned about the potential side effects and would love to hear from anyone who has taken it.

    Thanks
    Michelle
  8. goaska29

    goaska29 New Member

    I've been on Florinef since January. I've gained about 15 lbs, but that was since the onset on my CFS about a year ago. I think the sheer lack of exercise altogether is the main contributing factor, since I worked out every day before becoming ill.

    I am hoping to go off both the Florinef and Cortef soon. My BP has not improved at all since being on both.

    The only side effect I think i can pin-point directly to the Florinef is the more frequent urination. I used to go long car rides and full days at work without a trip to the bathroom and now I'm going at least once an hour. It doesn't really bother me though.

    -GoAskAlice
  9. Michelle_NZ

    Michelle_NZ New Member

    Thanks for that - I havent heard of many of those drugs, except the Maxalon - that is the same as the Metamide that I take for nausea.

    I've also started getting some strange symptoms like the ones you mention - numbness on the left side of my body (face, arm, leg and foot), tremors in my hands and chin, muscle jerks and spasms, and weakness in my arms and hands especially.

    I was abit freaked out about them, but the CFS specialist I see told me that these neurological symptoms are quite common - this was news to me as I had never experienced them before.

    Whereabouts in Aussie are you? I was born in Brisbane!

    Cheers
    Michelle
  10. mrstyedawg

    mrstyedawg Member

    I took florinef for three months didn't notice any change. I also have neurally mediated hyppotension. I assume this is what you have. My doctor put me on Midodrine for this. It worked wonderful for about 5 months. I was able to get around so much better. I actually lost 8 pounds. But for some reason it quit working. I have went off of it for a while to get it out of my system. I am going to go back on it in a little while. Do you have orthostaic intolerance also?

[ advertisement ]